A 40-year-old female asked:
My son has been taking excessive amounts of benadryl, (diphenhydramine) 12-20 pills at a time, to get high. what are the dangers, & long term health effects?
2 doctor answers • 3 doctors weighed in
Dr. James Fergusonanswered
Pediatrics 48 years experience
Worrisome problem: The main risks i worry about for select patients are seizures, coma, tremors, agitation, breakdown of muscles and many others. You can read through a more comprehensive description at www.Benedryloverdose.Com.
4.5k viewsAnswered >2 years ago
Dr. Creighton Wrightanswered
surgery 58 years experience
Not good: Generally a safe drug from allergies, and toxicity in usual dosages. Usually makes people sleep before "high", but. A bad idea to overdose with anything!, .
4.5k viewsReviewed >2 years ago
Last updated Mar 2, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.